Alert archive / Tennessee / River Flood Advisories in 2016

River Flood Advisory 13, NWS Memphis, TN

January 20, 2016Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas

NWS Memphis, TN issued this river flood advisory at Jan 20, 2016, 11:45 AM CST for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jan 20, 2016, 11:45 AM CST (17:45 UTC)
Expired
Jan 24, 2016, 2:44 PM CST
In force
4 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Osceola (OSGA4).

Action stage
24 ft
Minor stage
28 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

757 
WGUS84 KMEG 201745
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1145 AM CST WED JAN 20 2016

...The Flood Advisory continues for the Mississippi River...
  Mississippi River at Caruthersville affecting Mississippi...
  Pemiscot...Dyer...Lake and Lauderdale Counties 
  Mississippi River at Memphis affecting Crittenden...DeSoto and 
  Shelby Counties 
  Mississippi River at Helena affecting Lee...Phillips...Coahoma and
  Tunica Counties 
 
...The National Weather Service in Memphis TN has issued a Flood 
Advisory for the Mississippi River...

  Mississippi River at Osceola affecting Mississippi...Lauderdale 
  and Tipton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next River Statement will be issued this evening or sooner if conditions
warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC093-MOC155-TNC045-095-097-211745-
/O.CON.KMEG.FL.Y.0012.000000T0000Z-160123T2009Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM CST WED JAN 20 2016

The Flood Advisory continues for
  the Mississippi River at Caruthersville
* until Saturday January 23.
* At 11 AM Wednesday the stage was 29.5 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will remain near 29.5 feet Wednesday January 
  20.
* At 30.0 feet...Sloughs are flooding fields just north of Chisholm 
  Lake, Tennessee.

&&

LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
      3582 8956 3582 8985             

$$

ARC093-TNC097-167-211744-
/O.NEW.KMEG.FL.Y.0013.160120T1745Z-160124T2044Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM CST WED JAN 20 2016

The National Weather Service in Memphis TN has issued a
* Flood Advisory for
  the Mississippi River at Osceola
* from Wednesday January 20 until Sunday January 24.
* At 11 AM Wednesday the stage was 27.5 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will remain near 27.5 feet Wednesday January 
  20.
* At 28.0 feet...In Tennessee, the settlement south of Cold Creek 
  Road down from Crawford Road is flooding. Crawford Road West is 
  flooding. The Reach-Coker Slough hunting camp is flooding along Nix
  Road. Grammer Road is flooded at Jones Slough. Much of the 
  Lauderdale south bottom is under water. Homesteads and camps on 
  Cash Road are cutoff. Sections of Crane Road are cutoff on Island 
  35. In Arkansas, Mississippi County Road 903 north of O'Donnell 
  Bend is flooded at places.

&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025                       

$$

ARC035-MSC033-TNC157-211744-
/O.CON.KMEG.FL.Y.0010.000000T0000Z-160122T0617Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM CST WED JAN 20 2016

The Flood Advisory continues for
  the Mississippi River at Memphis
* until Friday January 22.
* At 11 AM Wednesday the stage was 29.6 feet.
* Flood stage is 34.0 feet.
* Forecast...The river will slightly fall to near 29.5 feet Wednesday January 
  20.
* At 30.0 feet...In Memphis, the boat landing on the north end of Mud
  Island at the mouth of the Wolf River is covered. In Arkansas, 
  recreational vehicle park south of West Memphis starts to flood. 
  Dacus Lake Road is flooding north and south of I-40. The river is 
  against the toe of the levee from the north Shelby County line 
  south to near Sulcer Road. Water is encroaching the levee near the 
  south end of Island 40 Chute. The camp near Mound City is flooding.
  Water is beginning to flood the settlement near Blue Lake.

&&

LAT...LON 3539 9025 3539 8995 3533 9005 3513 9004
      3491 9008 3491 9041             

$$

ARC077-107-MSC027-143-211744-
/O.CON.KMEG.FL.Y.0011.000000T0000Z-160123T0418Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM CST WED JAN 20 2016

The Flood Advisory continues for
  the Mississippi River at Helena
* until Friday January 22.
* At 11 AM Wednesday the stage was 41.7 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will remain near 41.7 feet Wednesday January 
  20.
* At 42.0 feet...In Arkansas, water is against or near the toe of the
  levee from South Helena south past mile 658. Fields between Jackson
  Point and Jug Harris Towhead begin to go under water. In 
  Mississippi, water is near or on the toe of the Mississippi Levee 
  south of Highway 49 past mile 658. Road to termainal at Long Lake 
  Bayou is flooding. 

&&

LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
      3413 9107                       

$$
3 follow-up statements
380 
WGUS84 KMEG 210238
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CST WED JAN 20 2016

...The Flood Advisory continues for the Mississippi River...
  Mississippi River at Caruthersville affecting Mississippi...
  Pemiscot...Dyer...Lake and Lauderdale Counties 
  Mississippi River at Osceola affecting Mississippi...Lauderdale 
  and Tipton Counties 
  Mississippi River at Memphis affecting Crittenden...DeSoto and 
  Shelby Counties 
  Mississippi River at Helena affecting Lee...Phillips...Coahoma and
  Tunica Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next River Statement will be issued Thursday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC093-MOC155-TNC045-095-097-220238-
/O.CON.KMEG.FL.Y.0012.000000T0000Z-160123T2009Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 PM CST WED JAN 20 2016

The Flood Advisory continues for
  the Mississippi River at Caruthersville
* until Saturday January 23.
* At 8 PM Wednesday the stage was 28.7 feet and falling.
* Flood stage is 32.0 feet.
* Forecast...The river will continue falling.


&&

LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
      3582 8956 3582 8985             

$$

ARC093-TNC097-167-220238-
/O.CON.KMEG.FL.Y.0013.000000T0000Z-160124T2044Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 PM CST WED JAN 20 2016

The Flood Advisory continues for
  the Mississippi River at Osceola
* until Sunday January 24.
* At 8 PM Wednesday the stage was 26.5 feet and falling.
* Flood stage is 28.0 feet.
* Forecast...The river will continue to fall.
  21.

&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025                       

$$

ARC035-MSC033-TNC157-220238-
/O.CON.KMEG.FL.Y.0010.000000T0000Z-160122T0617Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 PM CST WED JAN 20 2016

The Flood Advisory continues for
  the Mississippi River at Memphis
* until Friday January 22.
* At 8 PM Wednesday the stage was 28.8 feet and falling.
* Flood stage is 34.0 feet.
* Forecast...The river will continue falling.

&&

LAT...LON 3539 9025 3539 8995 3533 9005 3513 9004
      3491 9008 3491 9041             

$$

ARC077-107-MSC027-143-220238-
/O.CON.KMEG.FL.Y.0011.000000T0000Z-160123T0418Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 PM CST WED JAN 20 2016

The Flood Advisory continues for
  the Mississippi River at Helena
* until Friday January 22.
* At08 PM Wednesday the stage was 41.2 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will continue falling.
* At 41.0 feet...In Mississippi,farm buildings inside the levee 
  southwest of Friars Point are beginning to flood.

&&

LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
      3413 9107                       

$$
042 
WGUS84 KMEG 211737
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CST THU JAN 21 2016

...The Flood Advisory continues for the Mississippi River...
  Mississippi River at Osceola affecting Mississippi...Lauderdale 
  and Tipton Counties 
  Mississippi River at Helena affecting Lee...Phillips...Coahoma and
  Tunica Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next River Statement will be issued this evening or sooner if conditions
warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC093-TNC097-167-221737-
/O.CON.KMEG.FL.Y.0013.000000T0000Z-160124T2044Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1137 AM CST THU JAN 21 2016

The Flood Advisory continues for
  the Mississippi River at Osceola
* until Sunday January 24.
* At 11 AM Thursday the stage was 25.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will remain near 25.0 feet Thursday January 
  21.
* At 25.0 feet...In Tennessee, Cold creek has backed to near Sunk 
  Lake Road. Fields and food plots south of Fulton are flooding. 
  Fields west of John Tully State Wildlife Management Area are 
  beginning to flood. In Arkansas, Mississippi County Roads inside 
  the levee east of Luxora and south of Rosa are being flooded by 
  Mill Bayou.

&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025                       

$$

ARC077-107-MSC027-143-221737-
/O.CON.KMEG.FL.Y.0011.000000T0000Z-160123T0418Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1137 AM CST THU JAN 21 2016

The Flood Advisory continues for
  the Mississippi River at Helena
* until Friday January 22.
* At 11 AM Thursday the stage was 40.2 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will slightly fall to near 40.1 feet Thursday January 
  21.
* At 40.0 feet...In Mississippi, homes on the northeast side of 
  Desoto Lake are flooding.

&&

LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
      3413 9107                       

$$
558 
WGUS84 KMEG 220305
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
905 PM CST THU JAN 21 2016

...The Flood Advisory is cancelled for the Mississippi River...
 
  Mississippi River at Osceola affecting Mississippi...Lauderdale 
  and Tipton Counties
  Mississippi River at Helena affecting Lee...Phillips...Coahoma and
  Tunica Counties
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next River Statement will be issued tomorrow or sooner if conditions
warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC093-TNC097-167-220335-
/O.CAN.KMEG.FL.Y.0013.000000T0000Z-160124T2044Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
905 PM CST THU JAN 21 2016

The Flood Advisory is cancelled for
  the Mississippi River at Osceola
* At 08 PM Thursday the stage was 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will rise to near 23.8 feet Friday January 22.
* At 24.0 feet...In Tennessee, fields are flooding west of the 
  northwest tip of Cruther Lake. Mississippi County, Arkansas Road 
  442 is flooded at Mill Bayou just inside the levee.

&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025                       

$$

ARC077-107-MSC027-143-220335-
/O.CAN.KMEG.FL.Y.0011.000000T0000Z-160123T0418Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
905 PM CST THU JAN 21 2016

The Flood Advisory is cancelled for
  the Mississippi River at Helena
* At 08 PM Thursday the stage was 39.5 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will rise to near 39.2 feet Friday January 22.
* At 40.0 feet...In Mississippi, homes on the northeast side of 
  Desoto Lake are flooding.

&&

LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
      3413 9107                       

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 20, 10:44 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jan 20, 10:44 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 AM CST WED JAN 20 2016

.UPDATE...
UPDATED TO CANCEL WINTER WEATHER ADVISORY.

&&

.DISCUSSION...

WINTRY PRECIPITATION HAS ENDED ACROSS WEST TENNESSEE THIS
MORNING. THEREFORE THE ADVISORY HAS BEEN CANCELLED. ONLY A FEW
SPRINKLES ARE EXPECTED THE REMAINDER OF TODAY ACROSS THE FAR EAST
AND SOUTH. TEMPERATURES SHOULD CLIMB INTO THE LOW 30S ACROSS THE
NORTH AND NEAR 40F SOUTH TODAY WITH SOME BREAKS IN CLOUD COVER.

JAB

&&

.PREV DISCUSSION... /ISSUED 919 AM CST WED JAN 20 2016/

UPDATE...
UPDATED TO CANCEL WESTERN PORTIONS OF CURRENT WINTER WEATHER
ADVISORY.

DISCUSSION...

PRECIPITATION WILL CONTINUE TO WANE THIS MORNING ACROSS THE EAST
WITH LOCATIONS IN STILL HOVERING AROUND FREEZING THROUGH NOON. SO
HAVE CANCELED THE ADVISORY TO THE WEST AND CONTINUED IT FOR A FEW
MORE COUNTIES UNTIL NOON IN WEST TENNESSEE. ANY ADDITIONAL ICE
ACCUMULATIONS SHOULD BE VERY LIGHT.

12Z MODEL DATA NOW COMING IN WITH THE NAM AND OOZ EURO BECOMING
BETTER ALIGNED WITH STORM TRACK AND QPF. BELIEVE THE 12Z GFS WILL
ALSO FALL BETTER IN PLACE. A WINTER STORM WATCH WILL LIKELY BE
ISSUED THIS AFTERNOON WITH THE MAIN FORECAST FOCUS BEING ON TIMING
OF RAIN CHANGING TO SNOW. ONE FLY IN THE OINTMENT WILL BE ACROSS
NORTHEAST ARKANSAS WHERE ENOUGH COLD AIR MAY BRING A LIGHT WINTRY
MIX LATE IN THE DAY TOMORROW BEFORE THE STORM GETS ENERGIZED.

JAB

PREV DISCUSSION... /ISSUED 610 AM CST WED JAN 20 2016/

UPDATE...

12Z AVIATION DISCUSSION UPDATE.

PREV DISCUSSION... /ISSUED 406 AM CST WED JAN 20 2016/

A LOT OF INFORMATION TO COVER THIS MORNING WITH EMPHASIS PLACED
HEAVILY ON TWO AREAS OF THE FORECAST:

 1.) THE ONGOING STORM SYSTEM PRODUCING FREEZING RAIN AND SLEET
ACROSS NORTHERN PORTIONS OF THE MID-SOUTH AND...

 2.) A STRONGER AND POTENTIALLY HIGHER IMPACT WINTER STORM THAT
WILL AFFECT THE MID-SOUTH THURSDAY THROUGH MUCH OF FRIDAY.

CURRENTLY...A SURFACE LOW WAS ANALYZED IN SOUTHWEST AR WITH AN
INVERTED TROUGH EXTENDING NORTHEAST THROUGH NORTHERN MS/WEST TN.
A SHORTWAVE TROUGH WAS RAPIDLY MOVING THROUGH THE MID-SOUTH WITH A
BAND OF LIGHT TO MODERATE PRECIP DRIVEN BY ISENTROPIC ASCENT NEAR
THE 295 TO 300 K SURFACE. THE SURFACE FREEZING LINE WAS ROUGHLY
ALONG THE TN/MS BORDER WITH LOCAL AREAS EITHER SIDE OF THAT LINE
ABOVE OR BELOW FREEZING. ICE ACCUMULATIONS THUS FAR HAVE BEEN
LIGHT BUT NUMEROUS REPORTS OF SLICK ROADWAYS HAVE BEEN RECEIVED
ESPECIALLY ACROSS NORTHEAST AR AND WEST TN. TEMPERATURES WILL HOLD
STEADY OR PERHAPS FALL A DEGREE THROUGH THE EARLY MORNING HOURS
BEFORE RISING ABOVE FREEZING BY MIDDAY. THE GREATEST IMPACTS FROM
THIS ICING EVENT WILL BE FROM NOW THROUGH 9 AM WHEN THE HEAVIEST
PRECIP IS TRAVERSING THE REGION. SOUNDINGS DO SHOW LIGHT FREEZING
RAIN/DRIZZLE PERSISTING THROUGH NOON EVEN BEHIND THE MAIN PRECIP
AXIS BUT TEMPERATURES WILL BE WARMING LIMITING THE EXTENT OF
ICING. MAINLY SLEET AND SNOW HAS BEEN REPORTED NEAR THE TN/KY
BORDER WHERE THE LOW LEVEL TEMPERATURE PROFILE WAS COLDER. THE
WINTER WEATHER ADVISORY WAS EXTENDED FURTHER SOUTH INTO PORTIONS
OF NORTH MS TO ACCOUNT FOR PATCHY ICING THROUGH 9 AM. THE WINTER
WEATHER ADVISORY FURTHER NORTH HAS BEEN LEFT AS IS AND WILL EXPIRE
AT NOON. TO REITERATE...EVEN WITH ONLY A FEW TENTHS OF ICING...ROADS
ARE CURRENTLY TREACHEROUS ACROSS MUCH OF NORTHEAST AR AND
NORTHWEST TN. COMMUTERS NEED TO USE CAUTION IF TRAVELING.

A BRIEF REPRIEVE BETWEEN THE TWO SYSTEMS IS EXPECTED WEDNESDAY
THROUGH EARLY THURSDAY BEFORE ANOTHER STORM SYSTEM TAKES AIM ON
THE MID-SOUTH.

A STALLED FRONTAL BOUNDARY WILL BEGIN TO LIFT BACK NORTH ON
THURSDAY IN RESPONSE TO A DIGGING UPPER LEVEL TROUGH. LIFT WILL
INCREASE THROUGH THE DAY AS ISENTROPIC ASCENT UP THE FRONTAL
SURFACE INCREASES. PRECIP WILL BEGIN TO DEVELOP ACROSS THE MID-
SOUTH...MOST LIKELY IN THE FORM OF LIGHT RAIN OR DRIZZLE.
RELATIVELY COLD AIR WILL BE IN PLACE ALREADY WITH TEMPERATURES
NEAR THE FREEZING MARK ACROSS NORTHERN PORTIONS OF THE MID-SOUTH.
FOR THIS REASON...A MIX OF FREEZING RAIN AND RAIN WAS INTRODUCED
TO ACCOUNT FOR THE COOLER CONSENSUS OF MODEL GUIDANCE ON THURSDAY.
BY AFTERNOON...A SWITCH TO ALL RAIN WILL LIKELY OCCUR AS
TEMPERATURES CONTINUE TO WARM WITH MINIMAL IMPACTS EXPECTED DURING
THIS PERIOD.

BY THURSDAY NIGHT...THE MAIN SYSTEM WILL BEGIN TO AFFECT THE
REGION AS A VERY STRONG UPPER LEVEL TROUGH DIGS SOUTH AND
SIGNIFICANT CYCLOGENESIS OCCURS IN SOUTHEAST TX/LA. THE OBSERVED
TREND OVER THE PAST SEVERAL RUNS OF MODEL GUIDANCE IS THAT A
STRONGER...DEEPER AND MORE SOUTHERN SOLUTION IS PREFERRED. THIS
WOULD GENERALLY TAKE THE TRACK OF THE SURFACE LOW SOMEWHERE
BETWEEN CENTRAL MS AND SOUTHWEST TN. THE EXACT TRACK OF THIS LOW
IS EXTREMELY IMPORTANT WITH REGARD TO PRECIP TYPES AND POTENTIAL
SNOWFALL ACCUMULATIONS. ACCUMULATIONS AT THIS TIME-RANGE WILL NOT
BE DISCUSSED. THERE ARE SEVERAL FACTORS THAT DO SUGGEST A HIGH-
IMPACT EVENT...HOWEVER...AND THEY ARE DISCUSSED BELOW:

WHILE HIGHER THAN NORMAL UNCERTAINTY EXISTS WITH THIS SYSTEM...IT
APPEARS THAT THE UPPER BOUND IN TERMS OF IMPACTS IS QUITE HIGH.
OF PARTICULAR CONCERN IS THE DEVELOPMENT OF VERY STRONG FLOW NEAR
925 MB IN EXCESS OF 50 KTS. THIS SUGGESTS THAT SURFACE WIND GUSTS
COULD APPROACH 40 MPH COINCIDENT WITH A TEXTBOOK BANDED HEAVY
SNOWFALL EVENT. MODEL GUIDANCE DIFFERS WITH REGARD TO THE
PLACEMENT OF THIS FEATURE BUT THERE IS MEDIUM TO HIGH CONFIDENCE
THAT AT LEAST A PORTION OF THE MID-SOUTH WILL BE AFFECTED BY
THIS GIVEN THAT ALL GLOBAL MODELS SHOW THIS FEATURE
DEVELOPING...BUT DIFFER IN PLACEMENT. THE BOTTOM LINE IS THAT
CONFIDENCE IS INCREASING THAT A POTENTIALLY HIGH IMPACT WINTER
STORM SYSTEM COULD IMPACT A LARGE PORTION OF THE MID-SOUTH
THURSDAY NIGHT INTO FRIDAY.

A BLEND WAS USED IN THE EXTENDED PORTIONS OF THE FORECAST AS TIME
WAS BUDGETED TO BE USED TOWARD MORE PRESSING CONCERNS.

TVT

&&

.AVIATION...

12Z TAF CYCLE

LIGHT FREEZING RAIN MIXED AT TIMES WITH SLEET WILL CONTINUE TO
IMPACT THE KJBR AND KMKL TAF SITES FOR THE NEXT FEW HOURS. FURTHER
SOUTH...TEMPERATURES HAVE REMAINED JUST ABOVE FREEZING ALLOWING
PRECIPITATION TO REMAIN ALL RAIN AT KMEM AND KTUP. PRECIPITATION
SHOULD TAPER OFF TO DRIZZLE/FREEZING DRIZZLE LATER THIS MORNING
THEN END BY THIS AFTERNOON.

CIGS SHOULD CONTINUE TO DROP THIS MORNING WITH IFR CONDITIONS
EXPECTED...AND EVEN AN OCCASIONAL LIFR CIG. THESE LOW CIGS MAY
RISE BACK TO MVFR TEMPORARILY LATER THIS AFTERNOON BEFORE CRASHING
BACK TO IFR AND EVENTUALLY LIFR LATE IN THE TAF PERIOD AT ALL
SITES.

WINDS SHOULD REMAIN BRISK FROM THE NORTHEAST THIS MORNING AT ALL
SITES EXCEPT KTUP WHERE SOUTHEAST WINDS WILL CONTINUE UNTIL
FRONTAL PASSAGE AROUND 18Z. NORTHEAST WINDS WILL CONTINUE TONIGHT
AT ALL SITES AT 6 KTS OR LESS.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 20, 10:40 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 AM CST WED JAN 20 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-211845-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1040 AM CST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONFIDENCE IS INCREASING THAT A POTENTIALLY HIGH-IMPACT WINTER
STORM WILL AFFECT A LARGE PORTION OF THE MID-SOUTH THURSDAY NIGHT
AND FRIDAY. MODERATE TO HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE
WITH STRONG WINDS POTENTIALLY REDUCING VISIBILITIES. CHECK
FORECAST UPDATES OFTEN AS THE FORECAST WILL ULTIMATELY CHANGE
BETWEEN NOW AND THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

In the hours before

Local storm report, Jan 20, 9:30 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
930 AM CST WED JAN 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     SLEET            UNION CITY              36.42N 89.05W
01/20/2016  M0.75 INCH       OBION              TN   CO-OP OBSERVER

&&

ZDM
Local storm report, Jan 20, 9:32 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
932 AM CST WED JAN 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     FREEZING RAIN    BEMIS                   35.58N 88.83W
01/20/2016  E0.10 INCH       MADISON            TN   CO-OP OBSERVER

            TENTH OF AN INCH OF GLAZE ON ELEVATED SURFACE.

&&

ZDM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 1:33 PM CSTWinter Storm WatchMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more26 hr

Nearby

River Flood Advisories in Tennessee, 2016River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.